Why did LDN make me so much worse?

A board to discuss Low Dose Naltrexone (LDN) as a treatment for Multiple Sclerosis

Why did LDN make me so much worse?

Postby adamt » Sun Sep 05, 2010 6:01 am

Hi,

I have progressive MS, only had one relapse in 2002 before being diagnosed.

I started 3mg LDN in January 2008, and for the first 6 weeks my mobility quickly improved slightly - better balance and legfs strengh

I was so happy

then i started getting worse very quickly, much quicker than i usually progressed,

My mobility became Alot worse quickly
I went from walking 100 metres comfortably, good balance, no foot drop, to suddenly left leg dragging, weakened legs, poorer balance,


I tried increasing my dose to 3.7, 4.5 and 6, but my deterioration stop or improve

I found when i took 2mg the progressions stopped.
and for the last 2.5 years have been taking 2mg LDN every night around midnight - this time seems to work best for me
- i haven't progressed since starting 2mg LDN, and if i have its so slight that i haven't noticed it.


So in August i got tested and treated for CDCSVI - Balloon angio,
my mobility has improved slightly


I was just curious if anyone knew why i got so much worse so quickly by just taking 3mg -4.5mg of LDN?

could the CCSVI I have in my IJVs be the reason?
After looking at my Venogram images Dr Sclafani said i had:
1 - May Thurners syndrome (narrowed left illiac vein)
2 - Stenosis of both Jugular veins
3 - poorly developed lumbar veins

thanks
User avatar
adamt
Family Elder
 
Posts: 304
Joined: Thu Mar 11, 2010 3:00 pm

Advertisement

Postby tzootsi » Sun Sep 05, 2010 7:53 am

Apparently, LDN dosage is a tricky thing. My wife who has a mild case of ms, was on LDN 3.0 for about a year. She always had morning stiffness during this time. She upped the dose to 4.5 for a short time, and the stiffness got worse. We went away for a week, and she forgot to bring her LDN. Her stiffness subsided during our trip. She then got a new perscription for 1.5, and is now on that. At this point, she is experimenting - taking the 1.5 for a few weeks, then going off it to see the difference in morning stiffness. It's hard to tell if LDN is benefiting her, but I think it has helped with heat tolerance.
User avatar
tzootsi
Family Elder
 
Posts: 374
Joined: Sun Nov 22, 2009 3:00 pm

Postby adamt » Wed Sep 08, 2010 3:34 pm

thanks tzootsi for sharing your wifes experience,

does anyone else know why i got so much worse quickly, on ldn?
User avatar
adamt
Family Elder
 
Posts: 304
Joined: Thu Mar 11, 2010 3:00 pm

Postby Slumby » Sat Oct 02, 2010 11:28 pm

I think it stimulates the immune system.

I for one felt much better during solumedrol treatment (10 years ago--before disability). I don't know if steroids help everyone, though. I responded positively to immune system suppression...not so much with an immune system boost, if that's what LDN does, indeed, do.

I'm thinking of giving up LDN when the bottle is finished and signing up for another round of solumedrol the next time I see my neuro. I've been taking 1.5mg for a few months now (down from 3mg). I feel better on the lower dose. I started taking it every other day just this week (mostly because my memory is shot!). I'm progressing.

I feel like we are dealing with a few different diseases, under the name, "MS".
[14mg aubagio]
User avatar
Slumby
Family Member
 
Posts: 75
Joined: Mon Feb 13, 2006 3:00 pm
Location: Oregon

LDN and feeling worse...

Postby Cleremond2000 » Thu Jan 20, 2011 1:26 pm

If you took LDN and felt better for a few weeks or months only to crash and start feeling much, much worse...you most likely have an underlying systemic bacterial infection of some kind. This kind of scenario with LDN is an indicator that your MS might be caused by Lyme disease.

If you have been diagnosed with MS or any other autoimmune disease...You MUST rule out Lyme disease and its co-infections.
User avatar
Cleremond2000
Family Member
 
Posts: 29
Joined: Thu Oct 23, 2008 2:00 pm

Postby adamt » Sat Apr 09, 2011 9:30 am

thank you for the replies,

Cleremound, i had 2 different tests for Lyme disease from two different labs- Western Blot (IgG/IgM) but they both came back negative showing no bands,
i had the tests done when on LDN (2mg) once i had stopped getting worse.

however i do have candida yeast overgrowth, could this explain feeling better for 6 weeks then getting much worse - worse than before starting ldn) ?

if not, what other 'underlying systematic bacterial infection could i check?

thanks
User avatar
adamt
Family Elder
 
Posts: 304
Joined: Thu Mar 11, 2010 3:00 pm

Postby Thekla » Tue Aug 30, 2011 12:43 pm

Could a lingering low grade dental infection qualify? I have a tooth that I think might have some infection, it occasionally acts up but mostly I don't notice it at all. I don't have any root canals.
User avatar
Thekla
Family Elder
 
Posts: 147
Joined: Sun Jul 04, 2010 2:00 pm
Location: Germany

hi...

Postby leetz » Wed Aug 31, 2011 9:20 pm

Agreed about infection...also remember the higher the dose of LDN the more spasticity one may have, thus making walking more difficult...I am staying at 1.5mg because of this problem (also on antibiotic protocol for infection) hope this helps! God Bless!
GOD BLESS.... CCSVI treatment Dr. Siskin great doc....symptom's improved for about 3 week's (gait, balance, spasticity) now back to square 1...
User avatar
leetz
Family Elder
 
Posts: 301
Joined: Tue Oct 06, 2009 2:00 pm

:)

Postby leetz » Wed Aug 31, 2011 9:22 pm

see antibiotic thread...Wheldon, Stratton protocol.....
GOD BLESS.... CCSVI treatment Dr. Siskin great doc....symptom's improved for about 3 week's (gait, balance, spasticity) now back to square 1...
User avatar
leetz
Family Elder
 
Posts: 301
Joined: Tue Oct 06, 2009 2:00 pm

Re: Why did LDN make me so much worse?

Postby Slumby » Thu Sep 25, 2014 9:38 pm

I started Ldn 4.5 recently, and my spasticity is much, much worse...since Starting the ldn.
I thoghnt that maybe it was the compression stockings I need to wear now or stress caused by the decision as to whether to get the baclofen pump or not
.
I have been wheel chair bound for the past two years. I think that moving to a low elevation and humidity is partly responsible for my ever worsening condition.
Edema happens to be a possible side effect of a few of these muscle relaxants That I am taking these days.

I was reading posts about Ldn... I am pleasantly surprise to run into a post from my former self from years ago, with a detailed history :)
That silly girl did not exercise or take any medicine or do physical therapy and look at where are you now.
onward and upward.

I hope that everyone here is hanging in.
[14mg aubagio]
User avatar
Slumby
Family Member
 
Posts: 75
Joined: Mon Feb 13, 2006 3:00 pm
Location: Oregon

Re: Why did LDN make me so much worse?

Postby Lynn62 » Sun Sep 28, 2014 4:32 pm

After reading these posts, I am going to try an experiment.

I started 3mg LDN last November and had good results for a few months. Now my walking and my leg/back stiffness from sitting/sleeping is way worse than it was when I started LDN.

I am going to stop taking it for a while and see if I have improvements. I just assumed my SPMS was getting worse faster than it ever has progressed.

I am going to contact my doctor tomorrow and see what she thinks too. Maybe I need a lower dose?

Dx RRMS 1990
took Avonex for 15 years
Dx SPMS 2013
started LDN 3 mg. 11/2013
Lynn62
Family Member
 
Posts: 29
Joined: Sun Jul 07, 2013 5:44 pm

Re: Why did LDN make me so much worse?

Postby NormB » Tue Oct 07, 2014 7:26 am

Ldn dose is ultimately important. If one takes even slightly too high a dose then there are many names for this but lets call it dose overlapping. You see after you take your dose preferably at night Ldn works at the cellular level for a few hours then gets eliminated through the bladder. But if the dose is too high, it doesn't get eliminated completely before the next dose hence feeling worse because you had felt better before the overdosing. When Ldn starts acting after taking the dose at night it blocks producing endorphins for a couple hours then after being eliminated the body reacts to the lack of endorphins and produce more which in turn gives you a feeling good effect and more stamina to name a few. There is a lot more happening than what I just explained but it is essentially the gist of it.

Take Care All
'92 diag RR - '05 SP
On LDN since Sept. 2012 with better quality of life.
User avatar
NormB
Family Elder
 
Posts: 115
Joined: Thu Jan 07, 2010 3:00 pm
Location: Near Ottawa Canada


Return to Low Dose Naltrexone

 


  • Related topics
    Replies
    Views
    Last post

Who is online

Users browsing this forum: No registered users


Contact us | Terms of Service